Trace-based cryptanalysis of cyclotomic Rq,0 × Rq-PLWE for the non-split case

Iván Blanco-Chacón, Raúl Durán-Díaz, Rahinatou Yuh Njah Nchiwo, Beatriz Barbero-Lucas

Research output: Contribution to journalArticleScientificpeer-review

1 Citation (Scopus)
25 Downloads (Pure)


We describe a decisional attack against a version of the PLWE problem in which the samples are taken from a certain proper subring of large dimension of the cyclotomic ring Fq [x]/(Φpk (x)) with k > 1 in the case where q ≡ 1 (mod p) but Φpk (x) is not totally split over Fq. Our attack uses the fact that the roots of Φpk (x) over suitable extensions of Fq have zero-trace and has overwhelming success probability as a function of the number of input samples. An implementation in Maple and some examples of our attack are also provided.

Original languageEnglish
Pages (from-to)115-135
Number of pages21
JournalCommunications in Mathematics
Issue number2
Publication statusPublished - 2023
MoE publication typeA1 Journal article-refereed


  • Lattice-based
  • Polynomial Learning With Errors
  • Ring Learning With Errors


Dive into the research topics of 'Trace-based cryptanalysis of cyclotomic Rq,0 × Rq-PLWE for the non-split case'. Together they form a unique fingerprint.

Cite this